Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Extension problem to an invertible matrix


Author: Vadim Tolokonnikov
Journal: Proc. Amer. Math. Soc. 117 (1993), 1023-1030
MSC: Primary 46J15; Secondary 30H05, 47A57, 47D99
MathSciNet review: 1123668
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The extension problem for rectangular matrices with values in Banach algebra to an invertible square matrix is investigated. For this problem to be solvable for a matrix $ D$, the following condition is necessary: for every maximal ideal $ m$ of the algebra, the numerical matrix $ D(m)$ must have maximal rank. This condition is sufficient for many algebras, for example, for the algebras $ {H^\infty }(R)$ of bounded analytic functions in a plane finitely connected domain $ R$ and to Sarason subalgebras in the algebra $ {H^\infty }$.


References [Enhancements On Off] (What's this?)

  • [1] G. R. Allan, On one-sided inverses in Banach algebras of holomorphic vector-valued functions, J. London Math. Soc. 42 (1967), 463–470. MR 0215096
  • [2] Frank Forelli, Bounded holomorphic functions and projections, Illinois J. Math. 10 (1966), 367–380. MR 0193534
  • [3] Hans Grauert, Analytische Faserungen über holomorph-vollständigen Räumen, Math. Ann. 135 (1958), 263–273 (German). MR 0098199
  • [4] Dale Husemoller, Fibre bundles, McGraw-Hill Book Co., New York-London-Sydney, 1966. MR 0229247
  • [5] V. Ja. Lin, Holomorphic fiberings and multivalued functions of elements of a Banach algebra, Funkcional. Anal. i Priložen. 7 (1973), no. 2, 43–51 (Russian). MR 0318898
  • [6] Raymond Mortini, The Chang-Marshall algebras, Mitt. Math. Sem. Giessen 185 (1988), 1–76. MR 947874
  • [7] N. K. Nikol′skiĭ, Treatise on the shift operator, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 273, Springer-Verlag, Berlin, 1986. Spectral function theory; With an appendix by S. V. Hruščev [S. V. Khrushchëv] and V. V. Peller; Translated from the Russian by Jaak Peetre. MR 827223
  • [8] M. E. Novodvorskiĭ, Certain homotopic invariants of the space of maximal ideals, Mat. Zametki 1 (1967), 487–494 (Russian). MR 0209846
  • [9] Joseph L. Taylor, Topological invariants of the maximal ideal space of a Banach algebra, Advances in Math. 19 (1976), no. 2, 149–206. MR 0410384
  • [10] V. A. Tolokonnikov, Estimates in the Carleson corona theorem, ideals of the algebra 𝐻^{∞}, a problem of Sz.-Nagy, Zap. Nauchn. Sem. Leningrad. Otdel. Mat. Inst. Steklov. (LOMI) 113 (1981), 178–198, 267 (Russian, with English summary). Investigations on linear operators and the theory of functions, XI. MR 629839
  • [11] V. A. Tolokonnikov, Algebras of bounded functions with a smooth co-analytic part, Funktsional. Anal. i Prilozhen. 23 (1989), no. 1, 88–89 (Russian); English transl., Funct. Anal. Appl. 23 (1989), no. 1, 78–79. MR 998444, 10.1007/BF01078588
  • [12] V. A. Tolokonnikov, Generalized Douglas algebras, Algebra i Analiz 3 (1991), no. 2, 231–252 (Russian); English transl., St. Petersburg Math. J. 3 (1992), no. 2, 455–476. MR 1137530
  • [13] T. Y. Lam, Serre’s conjecture, Lecture Notes in Mathematics, Vol. 635, Springer-Verlag, Berlin-New York, 1978. MR 0485842

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46J15, 30H05, 47A57, 47D99

Retrieve articles in all journals with MSC: 46J15, 30H05, 47A57, 47D99


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1993-1123668-X
Keywords: Banach algebras, subalgebras of $ {H^\infty }$, matrices, projective modules, vector bundles
Article copyright: © Copyright 1993 American Mathematical Society